Alert archive / Maine / High Wind Watches in 2015
High Wind Watch 2, NWS Caribou, ME
NWS Caribou, ME issued this high wind watch at Oct 27, 2015, 3:25 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 29, 2015, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2015, 3:25 PM EDT (19:25 UTC)
- In effect from
- Oct 29, 2015, 2:00 AM EDT
- Expired
- Oct 28, 2015, 4:08 AM EDT
- In force
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975 WWUS71 KCAR 271925 CCA NPWCAR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 325 PM EDT TUE OCT 27 2015 MEZ029-030-280330- /O.NEW.KCAR.HW.A.0002.151029T0600Z-151029T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 325 PM EDT TUE OCT 27 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OVER 50 MPH POSSIBLE ESPECIALLY ALONG THE IMMEDIATE COAST AND HIGHER TERRAIN. * TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * IMPACTS..WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DUDA/KREDENSOR
2 follow-up statements
751 WWUS71 KCAR 280109 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 909 PM EDT TUE OCT 27 2015 MEZ029-030-281300- /O.CON.KCAR.HW.A.0002.151029T0600Z-151029T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 909 PM EDT TUE OCT 27 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * IMPACTS..WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ VJN
398 WWUS71 KCAR 280808 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 408 AM EDT WED OCT 28 2015 DEFAULT OVERVIEW SECTION MEZ029-030-281615- /O.UPG.KCAR.HW.A.0002.151029T0600Z-151029T1800Z/ /O.NEW.KCAR.HW.W.0002.151029T0600Z-151029T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 408 AM EDT WED OCT 28 2015 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * IMPACTS..WINDS WILL CAUSE TREE LIMBS TO SNAP WITH NUMEROUS POWER OUTAGES EXPECTED. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ015>017-281615- /O.NEW.KCAR.HW.W.0002.151029T0600Z-151029T1800Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 408 AM EDT WED OCT 28 2015 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * IMPACTS...WINDS WILL CAUSE A TREE LIMBS TO SNAP WITH NUMEROUS POWER OUTAGES EXPECTED. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Oct 27, 12:26 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 27, 12:26 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1226 PM EDT TUE OCT 27 2015
.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION TODAY THROUGH TONIGHT...THEN
MOVE EAST EARLY WEDNESDAY. A SOAKING RAIN WILL DEVELOP LATER
WEDNESDAY THEN PERSIST INTO THURSDAY WHILE LOW PRESSURE TRACKS
NORTHWEST OF MAINE.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...CURRENT FORECAST FOR THE AFTERNOON STILL LOOKS GOOD SO
NO SIGNIFICANT CHANGES NEEDED.
PREVIOUS DISCUSSION...
SURFACE HIGH PRESSURE WILL CROSS THE REGION TODAY THROUGH TONIGHT.
AN UPPER LEVEL DISTURBANCE WITH LIMITED MOISTURE WILL ALSO CROSS
THE REGION TODAY. EXPECT PARTLY/MOSTLY SUNNY SKIES ACROSS
NORTHERN AREAS TODAY...WITH MOSTLY SUNNY SKIES ACROSS THE
REMAINDER OF THE FORECAST AREA. CLEAR SKIES ARE EXPECTED ACROSS
THE ENTIRE FORECAST AREA TONIGHT. HIGH TEMPERATURES TODAY WILL
RANGE FROM THE MID 40S NORTH...TO AROUND 50 DOWNEAST. LOW
TEMPERATURES TONIGHT WILL RANGE FROM AROUND 20 TO THE LOWER 20S
NORTH...TO THE MID 20S TO AROUND 30 DOWNEAST.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
STRONG HIGH PRESSURE IS EXPECTED TO BE OVER THE REGION WEDNESDAY
MORNING. THE STRONG HIGH WILL MOVE TO THE EAST INTO THE ATLANTIC
AS INTENSE LOW PRESSURE MOVES INTO THE GREAT LAKES DURING THE DAY
WEDNESDAY. THE JUXTAPOSITION BETWEEN THESE SYSTEM WILL PRODUCE A
STRONG PRESSURE GRADIENT ACROSS THE STATE BY LATE WEDNESDAY INTO
WEDNESDAY NIGHT. THIS WILL RESULT IN STRONG GUSTY WINDS WEDNESDAY
NIGHT....ESPECIALLY ALONG COASTAL SECTIONS. A SOAKING RAIN IS
ALSO EXPECTED WEDNESDAY NIGHT. THE LOW WILL MOVE INTO CANADA
THURSDAY WITH COLDER AIR MOVING INTO THE REGION BEHIND THE LOW.
FOR TEMPERATURES WILL USE THE BIAS CONSENSUS RAW FOR MAXIMUM
TEMPERATURE AND CONSENSUS BLEND FOR MINIMUM TEMPERATURE BASED ON
LATEST VERIFICATION.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
STRONG HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY NIGHT AND
MOVE TO THE SOUTH OF NEW ENGLAND SATURDAY. WEAK LOW PRESSURE IS
THEN EXPECTED TO TRACK TO THE SOUTH OF NEW ENGLAND SUNDAY. THIS
WILL BE FOLLOWED BY HIGH PRESSURE BUILDING IN FROM THE WEST
MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TODAY
THROUGH TONIGHT.
SHORT TERM: EXPECT IFR CONDITIONS LATER WEDNESDAY AND THURSDAY.
VFR CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY.
&&
.MARINE...
NEAR TERM: WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS TODAY THROUGH TONIGHT.
SHORT TERM: FOR SUSTAINED WINDS WILL USE THE NAM12 WEDNESDAY AND
THURSDAY THEN TRANSITION TO THE SUPERBLEND WINDS FRIDAY. WITH
STRONG LOW LEVEL JET EXPECTED WEDNESDAY NIGHT INTO FRIDAY WILL
ISSUE A GALE WATCH. FOR WAVES: PRIMARY WAVE SYSTEM WEDNESDAY WILL
BE DEVELOPING SOUTHEASTERLY FETCH FROM THE GULF OF MAINE EXTENDING
WELL TO THE SOUTH. EXPECT WAVES TO BUILD TO 8-12 FEET/8-9 SECONDS
BY THURSDAY MORNING THEN TO 15+ FEET/10-11 SECONDS BY MID DAY
THURSDAY. WAVE SYSTEM IS THEN EXPECTED TO SUBSIDE THURSDAY NIGHT
INTO FRIDAY.
&&
.TIDES/COASTAL FLOODING...
CURRENT WAVE MODEL FORECAST SUGGESTS LARGEST WAVES APPROACHING
THE COAST (10-12 FEET/10 SECONDS) AROUND MID DAY THURSDAY. THIS
WOULD CORRESPOND WITH HIGH TIDE THURSDAY AT APPROXIMATELY 12:33 PM.
ASTRONOMICAL TIDE IS NEAR THE HIGHEST LEVELS OF THE MONTH DUE TO
SPRING TIDE MID DAY THURSDAY...SO POTENTIAL EXISTS FOR
OVERTOPPING DUE TO WAVE RUNUP. EXPERIMENTAL WAVE RUNUP MATRICES
RUN EARLIER HINTS AT THIS. DUE TO SHORT DURATION OF MAXIMUM WAVES
AND LONGEST WAVE PERIODS STILL A LOT OF UNCERTAINTY OF COINCIDENCE
OF HIGH TIDE/LARGEST WAVES SO WILL HOLD OFF WITH COASTAL FLOOD
WATCH AT THIS TIME.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON FOR ANZ050>052.
&&
NEAR TERM...DUDA/NORCROSS
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...DUDA/NORCROSS/MIGNONE
MARINE...DUDA/NORCROSS/MIGNONE
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 27, 4:04 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 404 AM EDT TUE OCT 27 2015 MEZ001>006-010-011-015>017-031-032-280815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 404 AM EDT TUE OCT 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. INTENSIFYING LOW PRESSURE TRACKING NORTH FROM THE GREAT LAKES WILL BRING A SOAKING RAIN AND GUSTY WINDS WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ029-030-280815- COASTAL HANCOCK-COASTAL WASHINGTON- 404 AM EDT TUE OCT 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DUE TO THE ASTRONOMICAL TIDE NEAR THE HIGHEST LEVEL OF THE MONTH ALONG WITH POSSIBLE LARGE/LONG PERIOD WAVES... MINOR COASTAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY INTENSIFYING LOW PRESSURE TRACKING NORTH FROM THE GREAT LAKES WILL BRING A SOAKING RAIN AND GUSTY WINDS WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-280815- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 404 AM EDT TUE OCT 27 2015 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:44 AM EDT | Gale Watch | CAR | 12 hr | |
| Oct 27, 3:34 PM EDT | Gale Warning | CAR | 47 hr | |
| Oct 27, 3:50 PM EDT | Coastal Flood Watch | CAR | Hancock, Washington | 23 hr |
Nearby
High Wind Watches in Maine, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.